MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - SHOWER BAG; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - SHOWER BAG; VENTRICULAR (ASSISST) BYPASS
Model Number 2000US
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Continuation of medical devices: dvfb1d4 icd, 6935m55 lead implanted: (b)(6) 2017.Product event summary: the shower bag was returned for evaluation.Various analyses were conducted and reviewed to evaluate the performance of the device in relation to the reported event.The reported event was confirmed via visual inspection.Failure analysis of the returned device revealed that the device had a torn strap.The most likely root cause of the damaged strap could be attributed to wear and/or the handling of the unit.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the shower bag had a tear.The bag was exchanged.The bag was returned to the manufacturer and the damage was determined to be a torn shoulder strap.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - SHOWER BAG
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7727348
Report Number3007042319-2018-03312
Device Sequence Number2541936
Product Code DSQ
UDI-Device Identifier00888707000031
UDI-Public00888707000031
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/16/2019
Device Model Number2000US
Device Catalogue Number2000US
Device Lot Number1422368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight70